Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 375, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 1, 2000, 2:45 PM CDT for Hopkins County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 1, 2000, 2:45 PM CDT (19:45 UTC)
- Expired
- Sep 1, 2000, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 011947 SVRFTW TXC223-012030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 330 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SULPHUR SPRINGS...WITH LITTLE MOVEMENT INDICATED. STRONG AND DAMAGING WINDS IN EXCESS OF 55 MPH ARE LIKELY FROM THIS STORM. IF OUTDOORS...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3307 9584 3300 9572 3312 9554 3318 9568
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:30 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Sep 1, 9:30 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 930 AM CDT FRI SEP 1 2000 DENSE CIRRUS IS CURRENTLY HOLDING TEMPERATURES DOWN ACROSS NORTH TEXAS. HOWEVER...ACCORDING TO THE VISIBLE SATELLITE IMAGERY... SKIES ACROSS NORTH TEXAS WILL BEGIN TO CLEAR BY NOON. WITH THIS CLEARING...TEMPERATURES WILL WARM RAPIDLY TO NEAR OR ABOVE RECORD LEVELS. THE 12Z UPPER AIR SOUNDING INDICATES TEMPERATURES ARE 2-3 DEGREES F WARMER FROM THE SURFACE TO 600 MB...THAN YESTERDAY MORNING. THIS WOULD PROJECT TO A HIGH OF 110 TO 111 WITHOUT ANY CLOUD COVER. WILL HOLD OFF ON ANY UPDATE UNTIL AROUND NOON TO SEE HOW THE CLEARING TREND GOES. .FTW...HEAT ADVISORY THROUGH SATURDAY FOR `ALL OF NORTH CENTRAL TEXAS. 59
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 45 min |
| Sep 1, 5:35 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 40 min |
| Sep 1, 6:25 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.